A mass on the shinBMJ 2019; 366 doi: https://doi.org/10.1136/bmj.l4822 (Published 12 September 2019) Cite this as: BMJ 2019;366:l4822
- Stamatis Gregoriou, consultant dermatologist,
- Anastasia I Petra, resident dermatologist,
- George Kontochristopoulos, consultant dermatologist
- First Department of Dermatology and Venereology, National and Kapodistrian University of Athens Medical School, Andreas Syggros Hospital, Athens, Greece
- Correspondence to S Gregoriou
A 55 year old white woman presented with a mass on her shin. It had been present for six months and had an exophytic growth pattern. She reported a history of psoriasis for the past 13 years, for which she had received ciclosporin, a T-lymphocyte immunosuppressant, intermittently for the first 12 years (3 mg/kg for six months each year), and secukinumab, a human monoclonal antibody against interleukin 17A (IL-17A) (300 mg every four weeks), for the past 12 months. She did not report increased sun exposure or use of a tanning bed.
Physical examination revealed a 5×4 cm growth, sparsely scattered with micro-haemorrhages and crusts (fig 1). Popliteal and …